View Full Version : Thinking of changing from Lexapro + Abilify to...


freshtodef
01-13-15, 10:11 PM
...I'm not sure.

I'm currently on Lexapro 20mg and Abilify 10mg. I also take 45mg-60mg of Adderall IR daily.

I used to be addicted to Adderall and would abuse it, but have since gotten that under control.

I feel extremely lethargic and low motivation. I think it is a result of both my brain adjusting back to the lower dose of Adderall after a long time of abusing it at higher doses as well as the Lexapro and Abilify.

I want to inquire about making a change during my next pdoc appointment. I've been seeing this pdoc for a few months after my insurance switched, and he did imply that my Lexapro and Abilify were above average, so I have a feeling he will agree if I say I want to lower them.

I had more energy and motivation at a low dose of Zoloft. And my depression and anxiety were definitely kept in check (compared to how I am unmedicated or on Adderall alone), BUT I felt like the external effects of depression/anxiety were plaguing me. Like I would feel fine, but if I had to be in public my eyes would get all watery or dry and red. I don't have those external issues now that I'm on Lexapro and Abilify, but I really need my energy and motivation back.

I've tried Lexapro, Abilify, Zoloft, briefly Prozac, and Remeron (which oddly made my vision kind of blurry and made me slower in processing things like reading). I really don't know what to propose other than going back to Zoloft and trying to see if at least my energy/motivation come back. I'm not super familiar with other meds for anxiety/depression. Nothing really jumps out at me as a good alternative, so I guess I'll just have to do trial and error.

Perhaps halving my doses to 10mg Lexapro and 5mg Abilify would be another alternative. I remember when I started Abilify I felt it clearly "diluted" the energizing and motivational effects of Adderall, or at least made their effects have shorter durations. But it was also so effective in reducing those external effects I described. Not sure if I need to just tweak the doses to find the right balance or explore different meds.